MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SOLO VALVE TECH SHERLOCK TPS 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER WITH SOLO VALVE TECH SHERLOCK TPS 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by healthcare professional "last wednesday i was placing a picc line in ctu, and after the picc line was placed we checked the stylet wire, and it was bent in a 90 degree angle.There was no resistant and the catheter went down smoothly.The wire was not coiled or bent in any way, just the tip was bent when we checked it after placing the picc line.Barely touched the tip afterwards to check it, and it broke off." were all the missing/broken pieces retrieved and accounted for? yes.Was there any patient harm reported? no.
 
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refx4410 showed no other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a fractured stylet is confirmed but the exact cause remains unknown.One photo sample of the distal end of a tls stylet was provided for evaluation.The product sticker label indicates lot: refx4410.A complete break is present proximal to the distal tip of the stylet.A slight curve in the stylet is also visible proximal to the break location.The surface characteristics of the damaged region could not be closely inspected from the image provided.The event description indicates the fracturing of the wire occurred during handling after noticing a bend after removal.Based on the information provided, possible contributing factors include advancement against resistance and bending of the wire during handling.Since the component was observed to be fractured in the image provided, the complaint is confirmed but the exact factors remain unknown.
 
Event or Problem Description
It was reported by healthcare professional "last wednesday i was placing a picc line in ctu, and after the picc line was placed we checked the stylet wire, and it was bent in a 90 degree angle.There was no resistant and the catheter went down smoothly.The wire was not coiled or bent in any way, just the tip was bent when we checked it after placing the picc line.Barely touched the tip afterwards to check it, and it broke off." were all the missing/broken pieces retrieved and accounted for? yes.1.Was there any patient harm reported? no.

Brand Name
POWERPICC CATHETER WITH SOLO VALVE TECH SHERLOCK TPS 5F TL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13895529
Report Number3006260740-2022-00956
Device Sequence Number14570399
Product Code LJS
UDI-Device Identifier00801741112751
UDI-Public(01)00801741112751
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D
Device Lot NumberREFX4410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown